?

Log in

No account? Create an account

Previous Entry | Next Entry

Detox Lion Needs Rehab

Well, for once, summer's not the culprit, or at least not the only culprit, that's been giving me insomnia and messing with my head generally. This time, the culprit seems to be cymbalta. :P

Long-time readers may recall that last year I started trying various different medicines for nerve pain in my left leg; the one I ended up on was cymbalta, which is primarily an antidepressant but also mitigates nerve pain as a side-effect. However, as time has gone on, it's seemed to have less and less effect. The nerve pain itself has become less intense as the nerves rewire themselves into a new configuration, and cymbalta has a few other side-effects that I don't wish to describe here but are less than pleasant, so I decided the time was ripe to wean myself off of it.

Apparently, I didn't wean enough. ¬.¬ I started while I was sick last week by taking the pills every other day instead of every day, and a lot of what I thought was my cold (especially the weird throbby headaches) I have since discovered match classic cymbalta withdrawal symptoms. As of this past weekend I haven't taken any for several days, and last night and the night before my sleep was a disaster, where my body fell asleep but my brain didn't (a.k.a. sleep paralysis).

Unfortunately, there's not a lot of useful info about cymbalta withdrawal on teh intarwebs ... most sites on the subject being an ad for a particular book about it. Also unfortunately, getting an appointment with my doctor anything closer than two weeks out is practically impossible, so I have to decide if I am going to switch back to taking the crap, or toughing it out for two weeks and possibly having it solve itself by the time the appointment actually rolls around.

Bah! Not to mention feh. Of all the things I expected to happen to me, detox was not one of them. :P

-The Gneech

Comments

radbaron
Jul. 30th, 2009 06:35 pm (UTC)
Did you try the WebMD page? I find it generally helpful.

http://www.webmd.com/fibromyalgia/guide/cymbalta-for-fibromyalgia-treatment

It has the very helpful advice of:
You should not suddenly stop taking this medicine. Doing so may cause unpleasant side effects, including nausea and headache. If you wish or need to stop taking Cymbalta, your doctor will tell you how to reduce your dose gradually over time.

Latest Month

November 2019
S M T W T F S
     12
3456789
10111213141516
17181920212223
24252627282930

Tags

Page Summary

Powered by LiveJournal.com
Designed by Tiffany Chow